Stevens Johnson Syndrome Initiated by an Adverse Reaction to Trimethoprim-Sulfamethoxazole
Coliseum Medical Centers
stevens-johnson syndrome, drug eruptions, drug-related side effects and adverse reactions, erythema
Dermatology | Emergency Medicine | Skin and Connective Tissue Diseases
The authors present a case of a 54-year-old male who presented to the ED with Stevens Johnson syndrome (SJS) beginning on his upper lips, then spreading to his glans penis, airway, and buttocks. After using trimethoprim-sulfamethoxazole (TMP-SMX) to treat a pilonidal cyst diagnosed seven days prior to presentation, the patient began to have desquamating lesions on his upper and lower lips. Subsequently, he noticed desquamation on the glans penis and then between his buttocks. Before being referred to dermatology, he was treated with a high dosage of corticosteroids.
Publisher or Conference
Buganu A, Atta M, Solomon M, et al. Stevens Johnson Syndrome Initiated by an Adverse Reaction to Trimethoprim-Sulfamethoxazole. Cureus. 2020 August;12(8):e10023. doi:10.7759/cureus.1002